A 23-year-old female asked:
Disclaimer

does the depo-provera shot make you gain weight? side effects?

1 doctor answer
Dr. Julan Crane
25 years experience Pediatrics
Depo: It is a possible side effect but it does not need to happen especially if you eat healthy and exercise.
Answered on Dec 25, 2019

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

Related questions:

A 28-year-old female asked:
Dr. Andrew Blazar
62 years experience Obstetrics and Gynecology
It depends: On you. If the Depo-Provera worked well other than the weight gain, you will likely do well with a medicated iud or an under the skin implant.
2
2 thanks
A 23-year-old female asked:
Dr. Peter Baumann
Specializes in Obstetrics and Gynecology
Avoid depot: Medroxyprogesterone acetate (Depot Provera) stimulates the appetite center in the brain and via this mechanism can lead to weight gain in excess of 30 ... Read More
1
1 thank
A 19-year-old female asked:
Dr. Fred McCurdy
45 years experience Pediatric Nephrology and Dialysis
Depo and weight: I'd see your doctor because I suspect there is something else causing all of your complaints.
1
1 thank
A 30-year-old female asked:
Dr. Wayne Ingram
Specializes in Obstetrics and Gynecology
No: Weight gain with low dose oral contraceptives is minimal to non existent.
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month